Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Blood test from undetectable to detectable with CD4 increase
Feb 24, 2013

Dear Doctor. Thank you for the useful information you provide to help deal with HIV infection management. I started taking HIV meds last year (Atripla)-Feb 2012- blood test results came back undetectable after 6 months. However, my recent (Feb 2013) tests show that my CD4 count has increased (450), but worryingly, I've reversed to detectable (54 000). Since inception I have been very compliant in taking the meds and a multivitamin supplement.I I recently (Decemebr 2012) underwent a hysterectomy and also wonder if the results could be impacted by this? My doctor says I should not worry for now, and we should check the outcomes of the next round of tests. I would like to hear your opinion and also advise on what I could do to reverse the detectable viral state without changing from Atripla. Thank you.

Response from Dr. Holodniy

It is unlikely that surgery alone would have resulted in an increase in viral load from undetectable to 54,000. If you are taking your medications as prescribed this really shouldn't have happened. Unless your virus, for whatever reason has become resistant to one or more of the HIV medications in Atripla. I would repeat the viral load sooner than your normal interval for testing, and if still elevated, a HIV resistance should be performed to determine if your virus is now resistant to one or more drugs and whether a treatment change is now indicated.



Previous
cd8 cells
Next
pregnant, HIV-test positive

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement